Missouri, 2004Hail in Missouri, May 23, 2004
May 23, 2004 · NWS LSX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 23, 12:00 PM CST, 3 hours 59 minutes earlier.
Area forecast discussion, May 23, 12:00 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT SUN MAY 23 2004
A COLD FRONT WAS PUSHING SOUTHEASTWARD ACROSS NORTHERN MO EARLY THIS
AFTERNOON WITH THE FRONT NEAR A IRK-CNU LINE. EXPECT THE FRONT TO
STALL OUT ACROSS THE OZARKS LATER TONIGHT AND THEN PUSH
NORTHEASTWARD ON MONDAY AS A WARM FRONT. THE GFS, ETA AND UKMET ARE
ALL FAIRLY SIMILAR IN PLACING THE FRONT ACROSS THE NORTHEAST CORNER
OF MO BY MONDAY EVENING. TRAILING COLD FRONT BEGINS TO SLIDE ACROSS
THE AREA ON TUESDAY. THE 3 MODELS FORECAST THE FRONT NEAR OR OVER
THE BOOTHEEL BY WEDNESDAY MORNING. HIGH PRESSURE FROM THE CENTRAL
PLAINS WILL SLIDE OVER THE AREA DURING THE DAY WEDNESDAY.
THE 850 MOISTURE WAS POOLED ACROSS THE REGION THIS MORNING WITH MID
TEEN C DEWPOINTS AT TOP AND SGF. THE ETA FORECASTS A BAND OF HIGHER
MOISTURE TO SLIDE DOWN ACROSS THE ILLINOIS COUNTIES OF FORECAST AREA
LATE THIS AFTERNOON AND EARLY EVENING. MUCH DRIER AIR IS FORECAST BY
THE ETA, NGM AND GFS TO COVER THE REGION TONIGHT. MOIST AIR IS
FORECAST TO SPREAD BACK ACROSS THE REGION BY MONDAY AFTERNOON. THE
GFS FORECASTS A HUGE AREA OF 40 KS ACROSS CENTRAL AND NORTH MO BY
EVENING WHILE THE ETA PLACES THE BULLSEYE OVER SOUTHWEST IA BACK
ACROSS SOUTHEAST NEB. MONDAY NIGHT AND TUESDAY LOOK TO BE QUITE WET
ACROSS THE FORECAST AREA WITH LIKELY POPS IN FORECAST.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE
.IL...NONE
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 23, 1:15 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CDT SUN MAY 23 2004
ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062-
241200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN-
215 PM CDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...NORTHEAST
AND EAST MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT. A LINE OF
THUNDERSTORMS WILL SWEEP ACROSS CENTRAL AND NORTHEAST MISSOURI LATE
THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS UNTIL
EARLY THIS EVENING AS A COLD FRONT MOVES INTO THE REGION FROM THE
NORTHWEST.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS
THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF
THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.
ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084-
085-099-241200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
215 PM CDT SUN MAY 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OR EARLY
TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING OR
TONIGHT WHICH COULD PRODUCE SEVERE THUNDERSTORMS. THE SEVERE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS
THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF
THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR EARTLY
TONIGHT.
In the hours before
Special weather statement, May 23, 12:10 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT SUN MAY 23 2004
ILC051-121-232000-
FAYETTE IL-MARION IL-
110 PM CDT SUN MAY 23 2004
...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF SOUTHWEST
ILLINOIS...
THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF
SOUTHWEST ILLINOIS. THEREFORE...THE TORNADO WATCH HAS
BEEN CANCELLED FOR THE FOLLOWING AREAS...
IN ILLINOIS...FAYETTE AND MARION COUNTIES.
Local storm report, May 23, 3:12 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S NEW BLOOMFIELD 38.70N 92.09W
05/23/2004 1.00 INCH CALLAWAY MO TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAY 54 AND ROUTE TT.
HAIL HAD BEEN GOING ON FOR 5 MINUTES.
&&
FGLocal storm report, May 23, 3:12 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S NEW BLOOMFIELD 38.70N 92.09W
05/23/2004 1.00 INCH CALLAWAY MO TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAY 54 AND ROUTE TT.
HAIL HAD BEEN GOING ON FOR 5 MINUTES.
&&
FGLocal storm report, May 23, 3:44 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL NEW BLOOMFIELD 38.72N 92.09W
05/23/2004 0.75 INCH CALLAWAY MO AIRPLANE PILOT
0420 PM HAIL 1 W MOKANE 38.67N 91.89W
05/23/2004 2.00 INCH CALLAWAY MO TRAINED SPOTTER
0429 PM HAIL CHAMOIS 38.68N 91.77W
05/23/2004 1.00 INCH OSAGE MO TRAINED SPOTTER
&&
FGLocal storm report, May 23, 3:44 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL NEW BLOOMFIELD 38.72N 92.09W
05/23/2004 0.75 INCH CALLAWAY MO AIRPLANE PILOT
0420 PM HAIL 1 W MOKANE 38.67N 91.89W
05/23/2004 2.00 INCH CALLAWAY MO TRAINED SPOTTER
0429 PM HAIL CHAMOIS 38.68N 91.77W
05/23/2004 1.00 INCH OSAGE MO TRAINED SPOTTER
&&
FGHail, Osage
- When
- May 23, 3:59 PM CST
- Where
- Osage County, Chamois
- Measured
- 3 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -91.767
County Emergency Management personnel reported hail up to 3 inches fell in Chamois. Most of the hail was smaller.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Iowa, May 23, 20041 death · 1 injured · $110,000 · 57 kt wind · 13 events
- Flooding in Michigan, May 23 to 24, 2004$100 million · 16 events
- Tornadoes and Flash Flood in Illinois, May 23, 2004F2 · 20 events
- Tornado and Hail in Illinois, May 23, 2004F2 · 14 events
- Flash Flooding in Iowa, May 23, 2004$890,000 · 4 events
- Flash Flood in Pennsylvania, May 23, 2004$500,000 · 1 event
- Flood in Puerto Rico, May 23, 2004$500,000 · 1 event
- Hail and Damaging Winds in Michigan, May 23, 2004$310,000 · 1.75 in hail · 7 events
- Flood in Wisconsin, May 23 to 31, 2004$400,000 · 1 event
- Tornadoes and Hail in Michigan, May 23, 20042 injured · $5,000 · F1 · 35 events
- Lightning Strike in North Carolina, May 23, 2004$250,000 · 1 event
- Flash Flooding and Damaging Winds in New York, May 23 to 24, 2004$145,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396644.